Probiotic

What is Probiotic?

Probiotics are beneficial micro-organisms.They are used mainly to improve digestion immunity and some allergies.

Questions and answers on "Probiotic"

which is better to help restore good bacteria, a probiotic or yogurt? Is it bad to consume both simultaneously? Should I just take one or the other?

doctor1 MD

Brief Answer:
PROBIOTICS are better than yogurt.

Detailed Answer:
Hello,
Nice to meet you here,
PROBIOTICS are better than yogurt in restoring normal bacterial flora of intestine. There is no harm in consuming them simultaneously.
You can consume both at the time [Probiotic yogurts are available...

Read Full Thread   Ask a Doctor Now

Hi there.

i have been taking antibiotics for the past 3 days and feel that my stomach rithem has changed a bit. I was thinking of taking some probiotic. I have Zir-fos (not sure what the international name is). I take my antibiotics at 10 am and 10 pm. What would be the best time to take the probiotic?

Thanks,
XXXX

doctor1 MD

Brief Answer:
Take probiotics after meal.

Detailed Answer:
Hi,

Welcome to HCM. I have read your query and understand your concern.

Probiotics help you by providing normal flora to the body that aids in digestion.

You can take the probiotics after meal three times daily like breakfast, lunch and...

Read Full Thread   Ask a Doctor Now

I am a 70 yo female. I awoke with a rash that has red borders in a mosaic pattern on my left shoulder and arm. There is no flaking or itching or anything I can feel and I would not know it was there if I did not see it. I feel well. The only new thing is I started a Walgreen's brand probiotic for people over 5 about 5 or 6 days aga.

doctor1 MD

Brief Answer:
Acute urticaria

Detailed Answer:
Hello
You might have developed acute urticaria.
It is an allergic condition and usually present with itching but can even present without itch.
Probiotic can be a cause for urticaria.
Can you please upload a photograph.
This will help me in giving a...

Read Full Thread   Ask a Doctor Now

can patient with lactose intolerence take tabket Vibact?

doctor1 MD

Brief Answer:
Yes can be taken.

Detailed Answer:
Dear Friend.
Hi , I am Dr Anshul Varshney , I have read your query in detail , I understand your concern.
Vibact is a Probiotic. A patient with lactose intolerance can take Probiotics , in fact it helps in lactose intolerance
These Probiotics...

Read Full Thread   Ask a Doctor Now

I started taking probiotic and have diarrhea three days in a row it's about 50 billion cell of bacteria I start taking probiotic 4 days ago is this normal?

doctor1 MD

Brief Answer:
Answer given below

Detailed Answer:
Hi,
Thanks for posting your query.
I am Dr.R.K and I am pleased to assist you.
No this is not normal.
Probiotics do not cause diarrhea. In fact probiotics are used to treat some forms of diarrhea like antibiotic induced diarrhea.
If your diarrhea...

Read Full Thread   Ask a Doctor Now

hi I want to buy probiotic, please advise me the best available

doctor1 MD

Brief Answer:
Please consider these preparation of probiotics

Detailed Answer:
Hello
I appreciate your concern
probiotics are available under different trade names in the market so I would advise you to see its contents.
It contains Lactobacillus Acidophilus and bifidobacterium 1 billion CFU (...

Read Full Thread   Ask a Doctor Now

Normal stools with green color?

doctor1 MD

Brief Answer:
Please start probiotic intake.

Detailed Answer:
Hello!

Thank you for the query.

Green stool can appear if there is no good bacteria in the digestive tract. This bacteria in normal conditions digest yellow bile to brown stercobilinogen. When there is only few of this bacteria, we get...

Read Full Thread   Ask a Doctor Now

what probiotics are best for providing bifidobacteria?

doctor1 MD

Brief Answer:
Milk products like yogurt and kefir you can take.

Detailed Answer:
Hi

Thank you for asking HCM.

I have gone through your query. You can take milk products like yogurt and kefir. They are rich source of bifidobacterium.
You can also get them in capsules in brands like probiotic...

Read Full Thread   Ask a Doctor Now

since 1 month my shit is like mud, no shape at all and no pieces just brown mud

doctor1 MD

Brief Answer:
Increase fibre and curd intake in your diet

Detailed Answer:
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

I hope there are no alarming features like loss of weight or appetite, blood in stool. I will like to advise you to take fiber rich diet may...

Read Full Thread   Ask a Doctor Now

I keep feeling nauseous and have very loose stool or dirreare.for a week or so then it goes away and returns again

doctor1 MD

Brief Answer:
Lactobacillus probiotic satchets

Detailed Answer:
Hi,

You seem to have bacterial imbalance in the gut.
You should take probiotics like Yogurt and may be Lactobacillus spp supplements available at drug store. This will help.
A stool microscopy will help understand situation better....

Read Full Thread   Ask a Doctor Now

Recent questions on  Probiotic

doctor1 MD

hi, i recently had a leep procedure and a dnc on april 11. was having a discharge 4 days after.called my doctor told her and she called me in an antibiotic which is flagyl 500. on april23 went to the emergency room with pain and was told i had a uti. the er dr. gave me rocephin 1 gram shot in the port of an iv. he prescribed cipro 500 20 pills and pyridium 200 9 pills. been taking them. starting taking the flagyl on april 22 and the other 2 on april 25. the pharmacist suggest i take a probiotic pill for the digestive system and colan .i have been taking these pills, and just dont know what to eat or drink while taking these meds. having diabetic symptons... and dont know if i can use lotion or products with alcohol in them. i do not drink alcohol...can you please help me on this one...i am hungry lol just cant get answers ...thanks dee,

doctor1 MD

Hi Dr.Samuel , 40 days ago I had lumps with redness in my legs ,approx 8 ,9 of them . After investigation by doctor it was told to me that this was because of insect bite . I was treated with anti bacterial and anti alergy for 7 days . Lumps were surpressed . After 2 days days I had acute loose motion . I was treated with Norflox - TZ for 3 days and it became better for 2 days and than again I started having liquidt stool , indegestion and loss of appitite .After reporting to the docter I was prescribed with probiotic sachet and few medication . I still dont feel better as my stool has not solidify . I have taken an another opinion and now prescibed with Zifi -o ,darolac and rabeloc for 5 days .I have been taking this medication from last 2 days , my stomach feel better but the stool has still not solidify . What do you advise doctor.

doctor1 MD

Hi, I had been diagnosed with ibs over two years ago, and my stomach would hurt usually four times a week and I went through many weight changes. I lost a lot of weight at first then gradually put it back on and then lost it again, but it was never on purpose. And no this past summer I began taking probiotics and they helped with bowel movements and pain but my stomach began getting very bloated. It would not go away at all and it became very bad after I ate or drank anything. I was late on my period for about four months. And the bloating hasn t gone away at all, I stopped taking the probiotic about a week after starting cause I though it had something to do with it but I am still bloated. I literally can t eat anything because of this bloating, I have lost a lot of weight but my stomach just keeps getting bigger. It has been about five months now and there has been no change. At first I thought It was since I was constipated that I was bloated but I began taking miralax and I have gone to the restroom everyday but there has been no change in my stomach at all, could you please tell me whats going on?

doctor1 MD

Hi, I'm a female 40 yrs old. Always had a problems with constipation. I never usually have the urge to go unless its my day off and I am able to sit with my coffee in the morning to give it time to work. Other than that, I have a movement about 2 times per week. Worried as I was, I went to the Dr. a few years ago in which I had a colonoscopy which turned out being IBS. I've cut out grains, most carbs, beans, not much dairy and still the same problem. I cant see to lose any weight, I eat VERY healthy and seems like I get bigger in the mid section. Recently I tried adding Kefir yogurt to my diet, eating a serving a day of fermented foods, and taking a 15 billion probiotics about 2 weeks ago. I am now going every morning but my stool is a softer, pencil thin, yellowish brown in color stool. Do you know why this could be? Should I be worried about the pencil thin shape?? I have no gas, bloating, pain..nothing. I actually feel great!! ?????Please help with advice

doctor1 MD

My daughter is 3 years 8 months old. She doesn't pass motion regularly for last 7 months . We have been visiting doctors but situation is not improving. After 4-5 days also we need to give repository for forcing the motion. She eats a lot of...

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

is this stool color normal

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy